Hemolytic transfusion reaction attributable to anti-Dia  

Publications

Share / Export Citation / Email / Print / Text size:

Immunohematology

American National Red Cross

Subject: Medical Laboratory Technology

GET ALERTS SUBSCRIBE

ISSN: 0894-203X
eISSN: 1930-3955

DESCRIPTION

2
Reader(s)
7
Visit(s)
0
Comment(s)
0
Share(s)

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue / page

Archive
Volume 37 (2021)
Volume 36 (2020)
Volume 35 (2019)
Volume 34 (2018)
Volume 33 (2017)
Volume 32 (2016)
Volume 31 (2015)
Volume 30 (2014)
Volume 29 (2013)
Volume 28 (2012)
Volume 27 (2011)
Volume 26 (2010)
Volume 25 (2009)
Volume 24 (2008)
Volume 23 (2007)
Volume 22 (2006)
Volume 21 (2005)
Volume 20 (2004)
Volume 19 (2003)
Volume 18 (2002)
Volume 17 (2001)
Volume 16 (2000)
Volume 15 (1999)
Volume 14 (1998)
Volume 13 (1997)
Volume 12 (1996)
Volume 11 (1995)
Volume 10 (1994)
Volume 9 (1993)
Volume 8 (1992)
Volume 7 (1991)
Volume 6 (1990)
Volume 5 (1989)
Volume 4 (1988)
Volume 3 (1987)
Related articles

VOLUME 33 , ISSUE 1 (March 2017) > List of articles

Hemolytic transfusion reaction attributable to anti-Dia  

Arthur J. Joyce * / Kelli M Quantock / Ray Banh / Yew-Wah Liew

Keywords : anti-Dia, low prevalence, transfusion reaction  

Citation Information : Immunohematology. Volume 33, Issue 1, Pages 6-8, DOI: https://doi.org/10.21307/immunohematology-2019-002

License : (Transfer of Copyright)

Published Online: 09-October-2019

ARTICLE

ABSTRACT

In situations when a patient's antibody detection test is negative, many institutions have moved from an indirect antiglobulin test (IAT) crossmatch to an electronic crossmatch system. Here we report a case of an acute hemolytic transfusion reaction attributable to anti-Dia in a patient with a negative antibody detection test. A 22-year-old female patient with a diagnosis of β thalassemia and sickle cell anemia commenced a routine exchange transfusion of 5 units of red blood cells (RBCs) in the apheresis unit as part of her regular treatment. When the patient started receiving the implicated unit, she reported back pain, chest pain, and a feeling of anxiety, suggestive of an acute transfusion reaction. The transfusion was ceased and an investigation of an adverse event was commenced. This case illustrates that the presence of antibodies to low-prevalence antigens remains a significant issue for transfusion-dependent individuals. To prevent other transfusion reactions by anti-Dia, the addition of Di(a+) cells to the reagent RBCs used for the antibody detection test along with IAT-crossmatching of donor units for all patients with sickle cell disease is recommended.

You don't have 'Full Text' access of this article.

Purchase Article Subscribe Journal Share